Alert archive / Iowa / Flash Flood Warnings in 2011

Flash Flood Warning 38, NWS Omaha, NE

August 22, 2011Mills County, Pottawattamie County, Iowa; Douglas County, Sarpy County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 22, 2011, 3:32 AM CDT for Mills County, Pottawattamie County, Iowa; Douglas County, Sarpy County, Nebraska. It was in force for 4 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2011, 3:32 AM CDT (08:32 UTC)
Expired
Aug 22, 2011, 7:30 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Mills County, IA, Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 42 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 3:35 AM CDTHEAVY RAIN 2.73Omaha, NETOTAL AT A HOME IN THE DUNDEE AREA THROUGH 335 AM. MORE RAIN FELL AFTER THIS TIME.
Aug 22, 3:35 AM CDTHEAVY RAIN 3.31Carter Lake, IATHROUGH 5 AM.
Aug 22, 5:00 AM CDTFLASH FLOODOmaha, NE10TH STREET AND CUMING STREET CLOSED DUE TO FLOODING. TIME IS APPROXIMATE.
Aug 22, 5:30 AM CDTFLASH FLOODCouncil Bluffs, IAPLAYLAND PARK NEIGHBORHOOD FLOODED WITH RESIDENTS URGED TO STAY IN THEIR HOMES UNTIL WATER RECEDED. TIME IS APPROXIMATE.
Aug 22, 5:30 AM CDTFLASH FLOODOmaha, NEFLOODING INSIDE THE MISSOURI RIVER LEVEE PROMPTED EVACUATION OF AT LEAST TWO INDUSTRIAL BUSINESS ALONG THE RIVER IN DOWNTOWN OMAHA.
Aug 22, 6:30 AM CDTHEAVY RAIN 2.072 N Omaha, NE32ND AND TUCKER.
Aug 22, 7:00 AM CDTHEAVY RAIN 1.493 Nne Council Bluffs, IA
Aug 22, 7:00 AM CDTHEAVY RAIN 2.633 W Bellevue, NE
Aug 22, 7:00 AM CDTHEAVY RAIN 4.41Bennington, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 88 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WGUS53 KOAX 220832
FFWOAX
IAC129-155-NEC055-153-221230-
/O.NEW.KOAX.FF.W.0038.110822T0832Z-110822T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
332 AM CDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA
  NORTHEASTERN SARPY COUNTY IN EAST CENTRAL NEBRASKA
  NORTHWESTERN MILLS COUNTY IN SOUTHWEST IOWA
  SOUTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA

* UNTIL 730 AM CDT

* AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RADAR ESTIMATES OVER 2 INCHES OF RAIN HAS FALLEN 
  ALREADY...AND MORE THUNDERSTORMS MOVING THROUGH THE AREA COULD 
  DROP AN ADDITIONAL 1 TO 2 INCHES OF RAIN THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OMAHA...BELLEVUE...COUNCIL BLUFFS...LA VISTA...OFFUTT AFB AND
  RALSTON.

THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 446 AND 454.

THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1
AND 8.

THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
42 AND 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. USE ALTERNATE
ROUTES AROUND FLOOD PRONE AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4103 9586 4106 9589 4106 9594 4131 9620
      4139 9618 4131 9569 4114 9561

$$

DERGAN
2 follow-up statements
103 
WGUS73 KOAX 221023
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 AM CDT MON AUG 22 2011

IAC129-155-NEC055-153-221230-
/O.CON.KOAX.FF.W.0038.000000T0000Z-110822T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-MILLS IA-DOUGLAS NE-SARPY NE-
523 AM CDT MON AUG 22 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN SARPY...
DOUGLAS...NORTHWESTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES
UNTIL 730 AM CDT...

AT 517 AM CDT...LAW ENFORCEMENT AND MEDIA REPORTED FLASH FLOODING 
WAS OCCURRING ACROSS PARTS OF THE METRO AREA. AREAS FROM AROUND 
BENNINGTON THROUGH CENTRAL...DOWNTOWN AND SOUTH OMAHA...THEN ACROSS 
THE RIVER THROUGH COUNCIL BLUFFS...LAKE MANAWA AND ON INTO NORTHWEST 
MILLS COUNTY...WERE EXPERIENCING FLASH FLOODING OF ROADWAYS AND 
STREAMS. RADAR ESTIMATED OVER 4 INCHES OF RAIN HAD FALLEN IN THESE 
AREAS OVERNIGHT. WHILE MOST OF THE RAIN WAS MOVING OUT OF THE 
WARNING AREA...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 
730 AM TO GIVE FLOOD WATERS SOME TIME TO RECEDE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...OMAHA...
BELLEVUE AND COUNCIL BLUFFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4113 9592 4132 9619 4139 9618 4135 9596
      4126 9574 4121 9565 4114 9561 4104 9583

$$

DERGAN
713 
WGUS73 KOAX 221232
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 AM CDT MON AUG 22 2011

IAC129-155-NEC055-153-221245-
/O.EXP.KOAX.FF.W.0038.000000T0000Z-110822T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-MILLS IA-DOUGLAS NE-SARPY NE-
732 AM CDT MON AUG 22 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
SARPY...DOUGLAS...NORTHWESTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE 
COUNTIES HAS BEEN ALLOWED TO EXPIRE BUT HAS BEEN REPLACED BY AN 
URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH 1030 AM...

RAINFALL REPORTS ARE AVERAGING 2 TO 3 INCHES ACROSS THE METRO 
AREA...WITH SOME AMOUNTS BETWEEN 3 AND 4 INCHES. WHILE ADDITIONAL 
LIGHT SHOWERS MAY DROP RAINFALL UP TO A QUARTER INCH...THE THREAT OF 
FLASH FLOODING HAS ENDED. HOWEVER THE URBAN AND SMALL STREAM FLOOD 
ADVISORY HAS BEEN POSTED THROUGH MID MORNING AS THE FLOOD WATERS 
RECEDE.

LAT...LON 4113 9592 4132 9619 4139 9618 4135 9596
      4126 9574 4121 9565 4114 9561 4104 9583

$$

DERGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:34 PM CDT, 11 hours 58 minutes earlier.

Area forecast discussion, Aug 21, 3:34 PM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 PM CDT SUN AUG 21 2011

.SHORT TERM...TONIGHT
SCATTERED SHOWERS FROM EARLIER TODAY HAVE ENDED...WITH CLOUDS
DECREASING AS WELL. HOWEVER...AS LOW LEVEL JET ONCE AGAIN DEVELOPS
OVERNIGHT...CONVECTION WILL INITIATE. HAVE CONTINUED THE SAME TRENDS
OF THE PREVIOUS FORECAST...AND THINK THAT THUNDERSTORMS WILL DEVELOP
IN THE EVENING ACROSS CENTRAL NEBRASKA...AND MOVE SOUTHEAST INTO THE
AREA SHORTLY BEFORE MIDNIGHT. THE GENERAL MOVEMENT WILL REMAIN
SOUTHEAST...WITH THE HIGHEST POPS ALONG THE MISSOURI RIVER AND
POINTS WEST.

MODEL SOLUTIONS VARY WITH TIMING AND PLACEMENT OF TONIGHTS
CONVECTION...AND HAVE GONE MORE WITH A BLEND OF THE WRF AND HRRR
SOLUTIONS. AS WARM FRONT MOVES INTO THE AREA TONIGHT...LARGE HAIL
AND STRONG WINDS WILL BE POSSIBLE...AND HAVE KEPT SEVERE WORDING THE
HAZARDOUS WEATHER OUTLOOK FOR THIS POTENTIAL. WHILE THERE COULD BE
POCKETS OF ISOLATED HEAVY RAINFALL...HAVE NOT INCLUDED IN THE GRIDS
DUE TO UNCERTAINTY OF PLACEMENT. WHILE MUCH OF THE CONVECTION WILL
TAKE PLACE DURING THE EARLY MORNING HOURS...THUNDERSTORMS WILL
CONTINUE INTO THE DAY MONDAY.

.LONG TERM...MONDAY THROUGH SUNDAY
MID LEVEL RIDGE CURRENTLY ACROSS THE PLAINS IS FORECAST BY THE GFS
AND EUROPEAN TO RETROGRADE TOWARD THE FOUR CORNERS THROUGH TUESDAY.
THIS WILL ALLOW CYCLONIC NORTHWEST FLOW TO REMAIN IN PLACE PROVIDING
PERIODIC OPPORTUNITIES FOR CONVECTION AS EMBEDDED SHORT WAVE ENERGY
MOVES OVERHEAD.

THE BEST CHANCE FOR CONVECTION APPEARS TO BE THROUGH TOMORROW
MORNING. 12Z GEFS MEAN PRECIPITABLE WATER VALUES CLIMB ABOVE 1.5
INCHES MONDAY WHICH IS +1 TO +2 STANDARD DEVIATIONS FROM
CLIMATOLOGY. MOISTURE GRADIENT WILL BE ALONG THE IOWA BORDER AS THE
WARM FRONT LIFTS NORTHEAST THROUGH THE AREA. THIS SHOULD BE THE
CORRIDOR FOR CONVECTION INTO MONDAY MORNING AS 09Z SHORT RANGE
ENSEMBLES INDICATE CORRIDOR OF ELEVATED INSTABILITY SHIFTS EAST
ACROSS THE REGION. SIMULATED REFLECTIVITY FROM THE 12Z 4KM WRF-NMM
RUN FOR SPC SHOWS THIS EVOLUTION THOUGH THINK ITS A BIT TOO FAR WEST
INTO NEBRASKA. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE
HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

CANNOT RULE OUT A SECOND ROUND OF THUNDERSTORMS DURING THE AFTERNOON
AFTER DEBRIS CLOUDS AND SUBSIDENCE SHIFTS EAST. IF THIS IS THE CASE
THESE STORMS WILL LIKELY BECOME SEVERE WITH 09Z SHORT RANGE
ENSEMBLES SUGGESTING A GOOD CHANCE FOR 40KTS OF EFFECTIVE SHEAR.

BY TUESDAY...THE BEST SHEAR AND MOISTURE PLUME BEGINS TO SHIFT EAST.
THE 12Z NAM INDICATES THE NEXT SHORT WAVE WILL AFFECT THE UPPER
MIDWEST SO STORM COVERAGE DOES NOT LOOK AT GOOD AS YESTERDAYS
GUIDANCE. SOME COOLING TAKES PLACE ALOFT WHICH DESTABILIZES THE
REGION...HOWEVER 12Z NAM BUFKIT FORECAST SOUNDINGS SUGGEST THE
REGION MAY BE CAPPED. WITHIN THE WARM SECTOR...TEMPERATURES AND DEW
POINTS WILL CLIMB AHEAD OF THE COLD FRONT...WITH THE HEAT INDEX
LIKELY EXCEEDING 100F.

THE COLD FRONT PASSES THROUGH LATE TUESDAY NIGHT AND WEDNESDAY
MORNING MAKING THE HEAT A ONE DAY AFFAIR. THE WEATHER WEDNESDAY AND
THURSDAY APPEARS TRANQUIL WITH THE AFOREMENTIONED MID LEVEL RIDGE TO
THE WEST AMPLIFYING AND EXPANDING EASTWARD.

THE NEXT CHANCE FOR CONVECTION RETURNS FRIDAY INTO NEXT WEEKEND.
GUIDANCE SUGGESTS THAT NORTHWEST FLOW ALOFT RETURNS ALLOWING THE
NEXT FRONTAL BOUNDARY TO DROP SOUTH INTO THE REGION.

&&

.AVIATION...
FOR THE 18Z TAFS...

CLOUDS WILL CONTINUE TO SCATTER OUT THROUGH THE AFTERNOON...WITH VFR
CONDITIONS PREVAILING. AS CONVECTION DEVELOPS ALONG LOW LEVEL JET
OVERNIGHT...HAVE INTRODUCED CB INTO THE TAFS AFTER 21/08Z...AND WILL
PINPOINT TSRA IN LATER TAFS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM/AVIATION...NIPPER
LONG TERM...ROGOWSKI
Hazardous weather outlook, Aug 21, 5:55 PM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 PM CDT SUN AUG 21 2011

IAZ056-080-091-NEZ016>018-030>033-042>044-050-051-065-066-078-
088>090-092-221300-
SHELBY-MONTGOMERY-PAGE-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
555 PM CDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE AREA AS AN UPPER
LEVEL DISTURBANCE DROPS SOUTHEAST FROM THE DAKOTAS. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LARGE HAIL WILL BE
POSSIBLE IN THE STRONGER STORMS AS WELL AS LOCALLY HEAVY RAINFALL.
AN ADDITIONAL ROUND OF EVEN STRONGER THUNDERSTORMS IS EXPECTED
MONDAY AFTERNOON AND EVENING AS GULF MOISTURE STREAMS INTO THE
REGION. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH
STRONG WINDS AND LARGE HAIL BEING THE MAIN WEATHER THREATS.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI
RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

THE HEAT AND HUMIDITY WILL RETURN TO EASTERN NEBRASKA AND
SOUTHEAST IOWA ON TUESDAY. HEAT INDEX VALUES WILL LIKELY RANGE
FROM 100 TO 105 DURING THE AFTERNOON HOURS. COOLER WEATHER IS
EXPECTED FOR THE REMAINDER OF THE WEEK.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY.

IAZ043-055-069-079-090-NEZ011-012-015-034-045-052-053-067-068-091-
093-221300-
MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON-
BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON-
555 PM CDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE AREA AS AN UPPER
LEVEL DISTURBANCE DROPS SOUTHEAST FROM THE DAKOTAS. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LARGE HAIL WILL BE
POSSIBLE IN THE STRONGER STORMS AS WELL AS LOCALLY HEAVY RAINFALL.
AN ADDITIONAL ROUND OF EVEN STRONGER THUNDERSTORMS IS EXPECTED
MONDAY AFTERNOON AND EVENING AS GULF MOISTURE STREAMS INTO THE
REGION. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH
STRONG WINDS AND LARGE HAIL BEING THE MAIN WEATHER THREATS.

MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

THE HEAT AND HUMIDITY WILL RETURN TO EASTERN NEBRASKA AND
SOUTHEAST IOWA ON TUESDAY. HEAT INDEX VALUES WILL LIKELY RANGE
FROM 100 TO 105 DURING THE AFTERNOON HOURS. COOLER WEATHER IS
EXPECTED FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON MONDAY.

In the hours before

Special weather statement, Aug 22, 12:43 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1243 AM CDT MON AUG 22 2011

IAZ069-220630-
POTTAWATTAMIE IA-
1243 AM CDT MON AUG 22 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN POTTAWATTAMIE COUNTY UNTIL
130 AM CDT...

AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MINDEN...OR 25 MILES NORTHEAST OF
OMAHA...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OAKLAND...
  CARSON...
  MACEDONIA...
  HANCOCK...

DERGAN
Special weather statement, Aug 22, 1:09 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
109 AM CDT MON AUG 22 2011

IAZ055-220700-
HARRISON IA-
109 AM CDT MON AUG 22 2011

...SPECIAL WEATHER STATEMENT FOR CENTRAL HARRISON COUNTY UNTIL 200 AM
CDT...

AT 106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONDAMIN...OR 32 MILES NORTH OF OMAHA...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOGAN...
  MAGNOLIA...
  WOODBINE...

DERGAN
Special weather statement, Aug 22, 1:22 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
122 AM CDT MON AUG 22 2011

NEZ044-045-220700-
DODGE NE-WASHINGTON NE-
122 AM CDT MON AUG 22 2011

...SPECIAL WEATHER STATEMENT FOR WASHINGTON AND NORTHEASTERN DODGE
COUNTIES UNTIL 200 AM CDT...

AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HOOPER...OR 37 MILES NORTHWEST OF OMAHA...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NICKERSON...
  KENNARD...
  BLAIR...
  WINSLOW...
  HERMAN...

DEWALD
Special weather statement, Aug 22, 1:49 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
149 AM CDT MON AUG 22 2011

IAZ069-079-NEZ052-220730-
DOUGLAS NE-MILLS IA-POTTAWATTAMIE IA-
149 AM CDT MON AUG 22 2011

...SPECIAL WEATHER STATEMENT FOR DOUGLAS...NORTHEASTERN MILLS AND
SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 230 AM CDT...

AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OMAHA...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COUNCIL BLUFFS...
  GLENWOOD...
  TREYNOR...
  MALVERN...
  LAKE MANAWA STATE PARK...
  SILVER CITY...
  HASTINGS...
  HENDERSON...

DEWALD
Special weather statement, Aug 22, 2:01 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
201 AM CDT MON AUG 22 2011

NEZ015-018-033-220745-
CUMING NE-THURSTON NE-WAYNE NE-
201 AM CDT MON AUG 22 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WAYNE...WESTERN
THURSTON AND NORTHERN CUMING COUNTIES UNTIL 245 AM CDT...

AT 158 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WAKEFIELD...OR 28 MILES
NORTHEAST OF NORFOLK...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EMERSON...
  PENDER...
  THURSTON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DERGAN
Special weather statement, Aug 22, 2:29 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
229 AM CDT MON AUG 22 2011

NEZ012-220815-
CEDAR NE-
229 AM CDT MON AUG 22 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHERN CEDAR COUNTY UNTIL 315 AM
CDT...

AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF HARTINGTON...OR 20 MILES SOUTH
OF YANKTON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARTINGTON...
  COLERIDGE...
  LAUREL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DERGAN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:23 AM CDTSevere Thunderstorm WarningOAXMills52 min
Aug 22, 2:39 AM CDTSevere Thunderstorm WarningOAXPottawattamie51 min
Aug 22, 4:10 AM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery50 min
Aug 22, 4:42 AM CDTSevere Thunderstorm WarningOAXFremont, Page48 min
Aug 22, 7:29 AM CDTAreal Flood AdvisoryOAXMills, Pottawattamie3 hr
Aug 22, 12:59 AM CDTSevere Thunderstorm WarningOAXCuming46 min
Aug 22, 1:02 AM CDTSevere Thunderstorm WarningOAXKnox34 min
Aug 22, 1:10 AM CDTSevere Thunderstorm WarningOAXCedar, Wayne28 min
Aug 22, 1:41 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming19 min
Aug 22, 2:33 AM CDTSevere Thunderstorm WarningOAXCuming42 min
Aug 22, 2:34 AM CDTSevere Thunderstorm WarningOAXCedar41 min
Aug 22, 3:15 AM CDTSevere Thunderstorm WarningOAXDodge, Washington45 min
Aug 22, 3:49 AM CDTFlash Flood WarningOAXBurt, Cuming, Thurston, Wayne4 hr
Aug 22, 4:05 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders40 min

Nearby

Flash Flood Warnings in Iowa, 2011Flash Flood Warnings in Nebraska, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.